Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 1, 1997, 5:45 AM PST for Solano County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 1997, 5:45 AM PST (13:45 UTC)
- Expired
- Jan 1, 1997, 11:30 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Solano County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 1.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAC 011353 FFWSAC CAC095-012000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SMALL RIVER AND STREAM FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 545 AM PST WED JAN 01 1997 THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A SMALL RIVER AND STREAM FLOOD WARNING EFFECTIVE UNTIL 1130 AM PST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHERN CALIFORNIA ...ALL OF SOLANO COUNTY AT 545 AM...DOPPLER RADAR WAS INDICATING HEAVY RAIN BANDS REPEATEDLY MOVING ACROSS SOLANO COUNTY. RAINFALL ESTIMATES FOR HIGHER ELEVATIONS OF THE COUNTY ARE CLOSE TO 2 INCHES DURING THE PAST THREE HOURS. GROUND CONDITIONS ARE SATURATED AND THE HEAVY RAINS WILL LIKELY CAUSE FLOODING AND MUDSLIDES IN CANYON AREAS. ADDITIONAL SIGNIFICANT RAINFALL IS LIKELY ACROSS THE COUNTY THROUGH THE REMAINDER OF THE MORNING HOURS. DO NOT TRY TO CROSS FLOODED HIGHWAYS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. SLOW DOWN WHEN DRIVING THROUGH CANYON AREAS WHERE THE THREAT OF F2LOODED ROADS AND SLIDES ARE GREATEST. IF RAPID RISES ARE OBSERVED ON STREAMS OR CREEKS IN YOUR AREA...MOVE TO HIGHER GROUND IMMEDIATELY. < SWANBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 1, 3:19 AM PST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 1, 3:19 AM PST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 230 AM PST WED JAN 1 1997 BAND OF MDT RAIN...WITH POCKETS OF HEAVY RAIN...JUST NORTH OF SUU TO QUINCY SLOWLY MOVING SWD ATTM. THIS IS ASSOCIATED WITH A SPEED MAX MOVING ACRS NRN CA. WILL ISSUE A URBAN AND SML STRM FLOOD ADVSY FOR ZN 17 18 19 AND 67 AS THIS BAND OF PRECIP MOVS SWD. SFC WINDS CONT TO INCREASE AHEAD OF CD FRONT APPROACHING NW CST. CD FRONT EXPECTED TO MOV ACRS NRN CA LATE THIS MORNING. HAVE EXTENDED WIND ADVSY FOR SRN SAC VLY AND NRN SJ VLY THRU THIS MORNING. GRAD TO DECREASE THIS AFTN OVR VLY AFT FROPA. UPPER LVL JET EXPECTED TO SINK SWD OVR THE PD...BRINGING CHC OF HEAVIER PRECIP INTO SJ VLY LATER TDY. HAVE CONT ALL SML STRM FLD WARNING CURRENTLY IN EFFECT THRU WED. EXPECT PRECIP TO CONT OVR PD AS MORE EMBEDDED ENERGY WILL MOV ALONG THE JET. EXPECT SOME SLIGHTLY COOLER TEMPS WITH JET FARTHER SOUTH. LAM BLU RR 047/041 044/038 042 76+++ RBL RR 061/053 058/048 055 76++9 SAC RR 066/054 062/048 058 76++9
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.